Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 9, NWS New Orleans, LA

December 21, 201313 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Dec 21, 2013, 7:18 AM CST for 13 parishes in Louisiana; 5 counties in Mississippi. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2013, 7:18 AM CST (13:18 UTC)
Expired
Dec 21, 2013, 8:24 PM CST
In force
13 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WWUS74 KLIX 211318
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 AM CST SAT DEC 21 2013

...WINDY CONDITIONS EXPECTED TODAY...

.STRONG SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH ARE FORECAST
TODAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE LOWER
MISSISSIPPI VALLEY.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-212130-
/O.NEW.KLIX.WI.Y.0009.131221T1318Z-131222T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...
WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
718 AM CST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...FROM LATE THIS MORNING THROUGH THE AFTERNOON

* WINDS...SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
079 
WWUS74 KLIX 212008
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CST SAT DEC 21 2013

...WINDY CONDITIONS EXPECTED TODAY...

.STRONG SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH WILL
CONTINUE TODAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE
LOWER MISSISSIPPI VALLEY.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-220000-
/O.CON.KLIX.WI.Y.0009.000000T0000Z-131222T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...
WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
208 PM CST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH THE AFTERNOON

* WINDS...SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
472 
WWUS74 KLIX 212206
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CST SAT DEC 21 2013

...WINDY CONDITIONS EXPECTED THIS EVENING...

.STRONG SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH WILL
CONTINUE THIS EVENING AS A STRONG AREA OF LOW PRESSURE MOVES
THROUGH THE LOWER MISSISSIPPI VALLEY.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-220600-
/O.EXT.KLIX.WI.Y.0009.000000T0000Z-131222T0600Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...
WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
406 PM CST SAT DEC 21 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...THROUGH THE EVENING

* WINDS...SOUTH WINDS NEAR 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
398 
WWUS74 KLIX 220224
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
824 PM CST SAT DEC 21 2013

...WIND ADVISORY IS CANCELLED...

.THE STRONG SOUTHERLY WINDS THAT IMPACTED THE AREA EARLIER TODAY
HAVE FALLEN TO 20 MPH OR LESS THIS EVENING. THESE WIND SPEEDS ARE
WELL BELOW ADVISORY LEVELS AND THE WIND ADVISORY HAS BEEN
CANCELLED.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-220330-
/O.CAN.KLIX.WI.Y.0009.000000T0000Z-131222T0600Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...
WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
824 PM CST SAT DEC 21 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE FALLEN TO 20 MPH OR LESS THIS EVENING. THESE WIND
SPEEDS ARE BELOW ADVISORY LEVELS FOR THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 4:28 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 21, 4:28 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 AM CST SAT DEC 21 2013

.SHORT TERM...

A MODERATE RISK FOR SEVERE WEATHER ACROSS THE REGION MAINLY
NORTH OF THE I-12 CORRIDOR LATE THIS AFTERNOON THROUGH THE LATE
EVENING HOURS. A CLASSIC COOL SEASON SET UP FOR SEVERE WEATHER
FROM THE MID SOUTH TO THE GULF COAST TODAY AS A STRONG NEGATIVELY
TILTED LOW PRESSURE SYSTEM OVER CENTRAL NEW MEXICO EJECTS OFF TO
THE NORTHEAST AND INTO SOUTHWESTERN MISSOURI BY LATE TOMORROW
NIGHT. MEANWHILE...A SURFACE LOW WILL RIDE UP AND ALONG A FRONTAL
BOUNDARY AS IT MOVES OFF TO THE EAST. THE PRIMARY THREAT WILL BE
DAMAGING WINDS AND ISOLATED TORNADOES. MODEL SOUNDINGS SHOWING A
MOIST AND UNSTABLE AIR MASS WITH LOTS OF SPEED SHEAR AND A FAIR
AMOUNT OF DIRECTIONAL SHEAR JUST ABOVE THE SURFACE THROUGH 6Z ON
SUNDAY. HELICITY VALUES APPROACHING THE 400 LEVELS THROUGHOUT THE
DAY SATURDAY AND INTO SATURDAY NIGHT WITH LI VALUES AROUND -4.0.
VERY STRONG SOUTHWESTERLY JET OF NEARLY 50 KNOTS SHOWING 0-1 KM
SHEAR VALUES AS HIGH AS 40 KNOTS. TIMING OF CONVECTION AND SEVERE
THUNDERSTORMS EXPECTED TO APPROACH WEST AND NORTHWESTERN CWA BY
MID TO LATE AFTERNOON WEST OF THE I-55 CORRIDOR WITH AREAS TO THE
EAST EXPECTED TO HOLD OFF UNTIL SATURDAY EVENING INTO SATURDAY
NIGHT MAINLY BETWEEN 00Z AND 06Z SUNDAY. IN ADDITION TO SEVERE
WEATHER THE THREAT OF STRONG GUSTY WINDS OF UP TO 30 MPH CAN
EXPECTED.

KEEPING LIKELY POPS OVERNIGHT SATURDAY WITH A CONTINUED CHANCE OF
POPS ALL THE WAY THROUGH SUNDAY NIGHT AS THE FRONTAL BOUNDARY
SLOWLY DRAGS THROUGH THE AREA AND STALLING ALONG THE COAST. A
SECONDARY UPPER LEVEL TROUGH WILL DIG INTO THE ARK-LATEX AREA BY
MONDAY MORNING ALLOWING FOR THE FRONTAL BOUNDARY TO PUSH FARTHER
EAST WITH DRIER AND MUCH COOLER CONDITIONS BY MONDAY AFTERNOON.
HOWEVER..THE COASTAL AREAS COULD CONTINUE TO HAVE LINGERING
SHOWERS THROUGH MONDAY.

.LONG TERM...

BELOW NORMAL TEMPERATURES AND DRY CONDITIONS EXPECTED FROM
TUESDAY THROUGH WEDNESDAY WITH HIGH TEMPERATURES EXPECTED TO ONLY
BE IN THE MIDDLE TO UPPER 50S WITH LOWS AROUND 30 NORTHERN AREAS
AND UPPER 30S SOUTH OF LAKE PONTCHARTRAIN THROUGH MIDWEEK. A SLIGHT
WARMING TREND EXPECTED FROM THURSDAY INTO FRIDAY AS A WEAK RETURN FLOW
TAKES PLACE OUT AHEAD OF A SHORTWAVE TROUGH. THE TROUGH IS EXPECTED
TO DIG SOUTHWARD THROUGH THE CENTRAL PLAINS PULLING MOISTURE UP
FROM THE NORTHWESTERN GULF THUS ALLOWING FOR A SLIGHT CHANCE OF POPS
FROM LATE THURSDAY THROUGH FRIDAY NIGHT. DRY CONDITIONS EXPECTED
TO RETURN BY SATURDAY AS THE TROUGH SLIDES OFF TO THE EAST.

.AVIATION...
MVFR TO LIFR CONDITIONS PREVAILED EARLY THIS MORNING AT THE TERMINALS
DUE TO VARIOUS COMBINATIONS OF LOW CEILINGS AND RESTRICTED
VISIBILITIES RESULTING FROM FOG. THE FOG WAS MOST PROMINENT AT THE
MORE COASTAL TAF SITES. MVFR TO IFR CATEGORY CONDITIONS DURING MUCH
OF THE MORNING HOURS WILL BECOME PRIMARILY MVFR CONDITIONS THIS
AFTERNOON. THE CHANCES FOR CONVECTION WILL BE ON THE INCREASE LATE
THIS AFTERNOON...PRIMARILY AFTER 21Z AT KBTR AND KMCB...WITH THE
THREAT THEN SPREADING EASTWARD DURING THE COURSE OF THE EVENING AND
OVERNIGHT. MAINLY IFR AND LIFR CEILINGS CAN BE EXPECTED TONIGHT AND
EARLY SUNDAY. BREEZY CONDITIONS ARE FORECAST FOR ALL OF THE
TERMINALS LATE THIS MORNING AND THIS AFTERNOON. 11

&&

.MARINE...
A TIGHTENING PRESSURE GRADIENT IN RESPONSE TO A DEVELOPING AREA OF
LOW PRESSURE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY TODAY WILL
YIELD SMALL CRAFT ADVISORY CONDITIONS TODAY FOR ALL OF THE COASTAL
WATERS. THESE CONDITIONS WILL PERSIST INTO THE OVERNIGHT ACROSS THE
GULF COASTAL WATERS BEFORE EASING LATE TONIGHT AND SUNDAY. A COLD
FRONT WILL THEN PUSH ACROSS THE COASTAL WATERS SUNDAY INTO SUNDAY
NIGHT WITH SMALL CRAFT ADVISORY CONDITIONS DEVELOPING ONCE AGAIN IN
ITS WAKE MONDAY AND TUESDAY AS STRONG OFFSHORE FLOW PREVAILS. WINDS
WILL DIMINISH ON WEDNESDAY. 11

&&

.DECISION SUPPORT...
DSS CODE...YELLOW DUE TO MODERATE RISK NR BTR AND MCB.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&
Hazardous weather outlook, Dec 21, 4:15 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 AM CST SAT DEC 21 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-220100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
415 AM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE THIS AFTERNOON AND
TONIGHT. NUMEROUS THUNDERSTORMS ARE FORECAST FROM LATE THIS
AFTERNOON THROUGH EARLY SUNDAY AS THEY SPREAD FROM WEST TO EAST
ACROSS THE AREA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS
FROM LATE THIS AFTERNOON THROUGH EARLY SUNDAY MORNING FOR AREAS
AROUND AND NORTH OF BATON ROUGE AND ACROSS EXTREME SOUTHWEST
MISSISSIPPI. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING
THE SAME TIME PERIOD FOR THE REMAINDER OF SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI. THE MAIN THREATS EXPECTED FROM ANY SEVERE WEATHER
ARE DAMAGING THUNDERSTORM WINDS AND ISOLATED TORNADOES.

HEAVY RAINFALL IS ALSO A POSSIBILITY WITH THE THUNDERSTORMS. A
GENERAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WHOLE
OUTLOOK AREA THROUGH TONIGHT WITH ISOLATED 3 INCH AMOUNTS POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR THE GULF
COASTAL WATERS...AND FOR THIS AFTERNOON FOR THE TIDAL LAKES
AND MISSISSIPPI SOUND. SOUTH WINDS OF 20 TO 25 KNOTS AND ROUGH SEAS
AREA FORECAST DURING THE PERIOD.

AREAS OF FOG CAN BE EXPECTED THROUGH THE EARLY MORNING HOURS IN SOME
SECTIONS OF THE COASTAL AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE FORECAST FOR SUNDAY WITH A FEW STRONG
STORMS POSSIBLE OVER THE COASTAL WATERS.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE SUNDAY
NIGHT IN THE WAKE OF A COLD FRONT FRONT AND PERSIST THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE REQUESTED FROM THIS AFTERNOON THROUGH EARLY SUNDAY.

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Mississippi, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.